Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    PSA increase after brachytherapy
    avatar
    An_243968 posted:
    Diagnosed with prostate cancer, and had brachytherapy 15 months ago. Staging was T2b, and age is 55. Initial PSA that precipitated biopsy was 3.1, but went up to 28 and then a subsequent psa of 22 immeidately prior to brachytherapy. Dr. felt that this was likely due to a bladder infection, and went ahead with the procedure. Initial PSA's after brachytherapy were 2.8, 2.5, and 2.1. However, went up to 5.9 three months ago, and most recent PSA is 7.5. Obviously, PSA is all over the map. Will be going in this week to discuss options, but would appreciate any thoughts. PSA anxiety is working overtime.
    Reply
     
    avatar
    az4peaks2 responded:
    Hi an, - The first thing to do is to determine whether these elevations are due to a recurrence or represent a benign PSA "bounce". The well documented and temporary "bounce" is experienced by about one-third of men receiving Brachytherapy. It usually occurs between 1 and 2 years following the implanting of the "seeds" (ave=18 months).

    Monitoring is the only way to determine the cause of post-treatment elevations and your attending Physician should be able to help you determine the actual cause. The good news is that if it does turn out to be a "bounce, rather than a recurrence, studies have shown it to have no deleterious effect on the the eventual outcome of the treatment.

    Good luck! - John@newPCa.org (aka) az4peaks


    Helpful Tips

    How to get the most out of your prostate cancer consultationExpert
    Here are a few tips to get the most out of your prostate cancer surgical or radiation oncology consultation: 1. Have extra copies of all ... More
    Was this Helpful?
    5 of 5 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Prostate Cancer Center